Awe, you've got quite a few issues on your plate. Weighs heavily on the mind. Really think about giving the Humira some more time.
See, I say this because I had a BIG heart-to-heart with my GI doc yesterday. You know when you can tell when a person truly cares and is concerned with someone? Well that's my GI doc. He knows how miserable I am and how bad the RA is getting and my frustration with previous failed TNF's and all other drugs for arthritis. And he knows I want to get the ball rolling with the Remicade because I want THIS TO END! I'm not living...there is no quality of life going on here.
But he made this analogy: "Once you start Remicade infusions, there is no going backwards. It would be like walking up a flight of stairs and with each step, the previous stairs falling behind you...once you get to the top, there's no where else to go." Meaning that jumping too soon into this without exhausting completely all other options would be like going to the ER and them saying....SORRY WE CAN'T HELP YOU. It's very difficult to go back to a Humira type med after Remicade if it should not work or if you cannot tolerate it. Just something to think about.
8 or 12 weeks on Humira or an Enbrel med may seem like an eternity to wait for a result....but it's really not. But then again...you know yourself the best and you might have a gut instinct that is leading you to the right decision you know?
This in all is just a very difficult situation.
If you are to start Remicade, you have to be on the Imuran for up to 3 months. Takes a while for the Imuran to reach a therapeutic blood level.
Using a higher dosage of Humira is very effective for RA and also Crohns and inflammatory bowel diseases. (The Imuran also benefits and helps control crohns) I've read people post of their doing loading doses of Humira of like 160mg! Whoa! It truly cannot hurt to ask about more frequent injections...the worst they can say is NO, let's do the Remicade!
***From my knowledge...Imuran does not decrease fertility, but it is secreted in breast milk and will cross into the placenta. It is contraindicated in pregnancy and lactation. I would think that if you told your doc that you are trying to conceive, perhaps they would hold off on the medication. Also, it may be harmful to a fetus too. So contraception would be needed before and then 4 months after therapy is discontinued.
I wish you well. Listen to your heart, it won't stear you wrong.